Use of Renyi's divergence to test for the equality of the coefficients of variation

Thumbnail Image
Full text at PDC
Publication Date
Advisors (or tutors)
Journal Title
Journal ISSN
Volume Title
Elsevier Science Bv
Google Scholar
Research Projects
Organizational Units
Journal Issue
A new family of test statistics based on Rényi's divergence is introduced for the hypothesis that the coefficients of variation of k normal populations are equal. A comparative simulation study is carried out concerning the size and power of these test statistics and earlier ones. Finally, two members of the new family of tests emerge as the best from the simulation study.
This work was supported by grant DGICYT PB96-0635.
Unesco subjects
B.M. Bennett, On an approximate test for homogeneity of coefficients of variation, in: Walter John Ziegler, Contributing to Applied Statistics, Birhauser Verlag, Basel and Stuttgart, 1976, pp. 169–171. J. Burbea, The convexity with respect to Gaussian distributions of divergences of order α. Utilitas Math., 24 (1982), pp. 171–192 R. Doornbos, J. B. Dijkstra, A multi sample tests for the equality of coefficients of variation in normal populations. Comm. Statist. Simulation Comput.,12(2)(1983),pp. 147–158 C.J.Feltz,G.E. Miller, An asymptotic tests for the equality of coefficients of variation in k populations. Statist. Med., 15 (1996), pp. 647–658 T.M. Gerig, A.R. Sen, MLE in two normal samples with equal but unknown population coefficients of variation. Comm. Statist. Simulation Comput., 12 (2) (1980), pp. 147–158 R.C. Gupta, S. Ma, Testing the equality of coefficients of variation in k normal populations. Comm. Statist. Theory Methods, 25 (1) (1996), pp. 115–132 B. Iglewicz, R.H. Myers, Comparisons of approximations to the percentage points of the sample coefficient of variation. Technometrics, 12 (1) (1970), pp. 166–169 N.L. Johnson, B. Welch, Application of the noncentral t distribution. Biometrika, 31 (1940), pp. 362–389 L. Koopmans, D. Owen, J. Rosenblatt, Confidence intervals for the coefficient of variation for normal and lognormal distributions. Biometrika, 51 (1964), pp. 25–32 A.T. McKay, Distribution of the coefficient of variation and the extended t-distribution. J. Roy. Statist. Soc., 95 (1932), pp. 695–698 G.E. Miller, Asymptotic tests statistics for coefficients of variation. Comm. Statist. Simulation Comput., 20 (10) (1991), pp. 3351–3363 E.G. Miller, M.J. Karson, Testing equality of two coefficients of variation, Amer. Statistical Association: Proceedings of the Business and Economic Statistics Section, Part. I, 1977, pp. 278–283. D. Morales, L. Pardo, M.C. Pardo, The behaviour of the Renyi's divergence for homogeneity of variances, Technical Report, Department of Statistics and O.R., Universidad Complutense de Madrid, 1998. D. Morales, L. Pardo, I. Vajda, Some new statistics for testing hypotheses in parametric models. J. Multivariate Anal., 62 (1997), pp. 137–168 K.A. Rao, R. Vidya, On the performance of a test for coefficient of variation. Calcutta Statist. Assoc. Bull., 42 (165–166) (1992), pp. 87–95 A. Rényi, On measures of entropy and information, Proceedings of the Forth Berkeley Symposium on Mathematical Statistics and Probability, 1, 1961, pp. 547–561. N.J. Shafer, J.A. Sullivan, A simulation study of a test for the equality of the coefficients of variation. Comm. Statist. Simulation Comput., 15 (3) (1986), pp. 681–695 S.D. Silvey, Statistical Inference, Chapman & Hall, London, 1970.